Alert archive / Kansas / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Jan 24, 2021, 3:55 AM CST for 23 counties in Kansas. It took effect at Jan 25, 2021, 12:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 25, 2021, 12:00 AM CST
- Expired
- Jan 25, 2021, 1:07 PM CST
- In force
- 13 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 36 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS43 KDDC 240955 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 355 AM CST Sun Jan 24 2021 ...Accumulating Snow Expected Tonight through Monday Morning... KSZ031-242200- /O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/ /O.NEW.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/ Ellis- Including the cities of Pfeifer and Hays 355 AM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Wintery Mix early changing to all snow before daybreak Monday. Snow may be heavy at times. Total snow accumulations of 5 to 7 inches and ice accumulations of a light glaze. * WHERE...Ellis County. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-044-045-064-078-079-242200- /O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/ /O.NEW.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Trego-Lane-Ness-Hodgeman-Ford-Edwards- Including the cities of Wakeeney, Dighton, Ness City, Jetmore, Hanston, Dodge City, Kinsley, and Lewis 355 AM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of a light glaze. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ080-081-242200- /O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/ /O.NEW.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Kiowa-Pratt- Including the cities of Greensburg, Haviland, and Pratt 355 AM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of up to one tenth of an inch. * WHERE...Kiowa and Pratt Counties. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-061>063-076-077-242200- /O.NEW.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Scott-Hamilton-Kearny-Finney-Haskell-Gray- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Sublette, Satanta, Cimarron, and Montezuma 355 AM CST Sun Jan 24 2021 /255 AM MST Sun Jan 24 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-065-066-242200- /O.CON.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/ Rush-Pawnee-Stafford- Including the cities of La Crosse, Larned, St. John, Stafford, and Macksville 355 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
5 follow-up statements
280 WWUS43 KDDC 242100 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 300 PM CST Sun Jan 24 2021 ...Winter Storm Expected Tonight through Monday Morning... KSZ046-251000- /O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/ /O.EXA.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/ Rush- Including the city of La Crosse 300 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of 5 to 7 inches and ice accumulations of up to one tenth of an inch. * WHERE...Rush County. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-251000- /O.CON.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/ Ellis- Including the cities of Pfeifer and Hays 300 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Wintery Mix early changing to all snow before daybreak Monday. Snow may be heavy at times. Total snow accumulations of 5 to 7 inches and ice accumulations of a light glaze. * WHERE...Ellis County. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ065-066-251000- /O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/ /O.EXA.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Pawnee-Stafford- Including the cities of Larned, St. John, Stafford, and Macksville 300 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of up to one tenth of an inch. * WHERE...Pawnee and Stafford Counties. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ074-075-084>088-251000- /O.EXA.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Stanton-Grant-Morton-Stevens-Seward-Meade-Clark- Including the cities of Johnson City, Ulysses, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 300 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of a light glaze. * WHERE...Portions of southwest Kansas. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-043>045-061>064-076>081-251000- /O.CON.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Haskell- Gray-Ford-Edwards-Kiowa-Pratt- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 300 PM CST Sun Jan 24 2021 /200 PM MST Sun Jan 24 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of a light glaze. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
049 WWUS43 KDDC 250047 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 647 PM CST Sun Jan 24 2021 ...Winter Storm With Heavy Snow Tonight through Monday Morning... KSZ030-044-045-064-065-251200- /O.UPG.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ /O.EXA.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/ Trego-Lane-Ness-Hodgeman-Pawnee- Including the cities of Wakeeney, Dighton, Ness City, Jetmore, Hanston, and Larned 647 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Trego, Lane, Ness, Hodgeman and Pawnee Counties. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions will likely impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-046-251200- /O.CON.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/ Ellis-Rush- Including the cities of Pfeifer, Hays, and La Crosse 647 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. * WHERE...Rush and Ellis Counties. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions will likely impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-061>063-066-074>081-084>088-251200- /O.CON.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/ Scott-Hamilton-Kearny-Finney-Stafford-Stanton-Grant-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 647 PM CST Sun Jan 24 2021 /547 PM MST Sun Jan 24 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY... * WHAT...Snow, sleet, and a brief period of freezing rain is expected. Total sleet and snow accumulations of 2 to 6 inches. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
957 WWUS43 KDDC 250938 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 338 AM CST Mon Jan 25 2021 ...Winter Storm With Heavy Snow Tonight through Monday Morning... KSZ030-031-044>046-064-065-260000- /O.CON.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, La Crosse, Jetmore, Hanston, and Larned 338 AM CST Mon Jan 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Trego, Lane, Ness, Hodgeman and Pawnee Counties. * WHEN...Until 6 PM CST Monday. * IMPACTS...Snow packed roads could make travel very difficult. The hazardous conditions could impact those traveling today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-061>063-066-074>081-084>088-260000- /O.CON.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/ Scott-Hamilton-Kearny-Finney-Stafford-Stanton-Grant-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 338 AM CST Mon Jan 25 2021 /238 AM MST Mon Jan 25 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Snow, sleet, and a brief period of freezing rain is expected. Total sleet and snow accumulations of 2 to 5 inches and ice accumulations of up to one tenth of an inch. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...Until 6 PM CST /5 PM MST/ Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact those traveling early today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
420 WWUS43 KDDC 251601 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1001 AM CST Mon Jan 25 2021 ...Winter Storm With Heavy Snow Tonight through Monday Morning... KSZ044-064-251715- /O.CAN.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/ Lane-Hodgeman- Including the cities of Dighton, Jetmore, and Hanston 1001 AM CST Mon Jan 25 2021 ...WINTER STORM WARNING IS CANCELLED... The heavier precipitation has ended. Very light snow showers will continue through early afternoon. $$ KSZ043-061>063-074>081-084>088-251715- /O.CAN.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 1001 AM CST Mon Jan 25 2021 /901 AM MST Mon Jan 25 2021/ ...WINTER WEATHER ADVISORY IS CANCELLED... The heavier precipitation has ended. Very light snow showers will continue through early afternoon. $$ KSZ030-031-045-046-065-260000- /O.CON.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/ Trego-Ellis-Ness-Rush-Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, and Larned 1001 AM CST Mon Jan 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Trego, Lane, Ness, Hodgeman and Pawnee Counties. * WHEN...Until 6 PM CST Monday. * IMPACTS...Snow packed roads could make travel very difficult. The hazardous conditions could impact those traveling today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ066-260000- /O.CON.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/ Stafford- Including the cities of St. John, Stafford, and Macksville 1001 AM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow, sleet, and a brief period of freezing rain is expected. Total sleet and snow accumulations of 2 to 5 inches and ice accumulations of up to one tenth of an inch. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...Until 6 PM CST /5 PM MST/ Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact those traveling early today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
327 WWUS43 KDDC 251907 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 107 PM CST Mon Jan 25 2021 ...Heavy wintry precipitation has ended... .Although patchy very light snow or freezing drizzle may be observed the heavier wintry precipitation has ended over the entire area. KSZ030-031-045-046-065-252015- /O.CAN.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/ Trego-Ellis-Ness-Rush-Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, and Larned 107 PM CST Mon Jan 25 2021 ...WINTER STORM WARNING IS CANCELLED... .The heavier precipitation has ended. Patchy light snow or freezing drizzle may occur through the afternoon. $$ KSZ066-252015- /O.CAN.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/ Stafford- Including the cities of St. John, Stafford, and Macksville 107 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... .The heavier precipitation has ended. Patchy light snow or freezing drizzle may occur through the afternoon. $$ 33
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 3:26 AM CST, 29 minutes earlier.
Area forecast discussion, Jan 24, 3:26 AM CST, 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 326 AM CST Sun Jan 24 2021 ...Updated Short Term and Long Term Discussions... .SHORT TERM...(Today through Monday Morning) Issued at 309 AM CST Sun Jan 24 2021 Gusty north winds earlier this Sunday morning were ushering in some colder air into southwest Kansas during the predawn hours. 9z verification on temperatures behind the cold front that was crossing southwest Kansas indicates that models were too warm with temperatures. Taking this into account and that the low clouds will be slow to erode today, I am currently leaning towards the cooler guidance and the NBM MaxT 25th percentile for highs today across southwest Kansas. Tonight a negatively tilted upper level trough will exit New Mexico and approach western Kansas as improving moisture and lift develops ahead of this upper level system. Models this morning were showing a stronger upper level system approaching the Central Plains overnight as moisture and warmer air the 850mb to 700mb level spread westward across southwest Kansas. Given this warmer temperature trend from all the models it now appears that there is now the potential for a period of a wintry mix Sunday night as far west and north as Cimarron, Ness City and Hays before the precipitation changes over to all snow early Sunday night. East of Dodge City still looks like the area where the best chance for some ice accumulations will occur given that the change over to all snow southeast of a Larned to Dodge City line will be late Sunday night. Areas favorable for mainly snow is Sunday night into early Monday morning could easily expect snowfall totals of 2 to 5 inches. This area of mainly snow will extend north of a Sublette to Dodge City to Stafford line. Within this area the potential exists for a band of snowfall totals of 6 inches or greater. Should this develop it will be located somewhere north and east of a Ness City to Larned line given the 850mb warm air advection/moisture occurring along with an extended period of 700mb to 500mb frontogenesis ahead of the approaching upper level trough. Given that all models are trending in this direction and based on forecast snow ratios will keep a winter storm watch going given that probability of higher snowfall totals. Given higher confidence of these totals of +6 inches even upgraded a few counties to a winter storm warning. Further south and west replaced the winter storm watch with a winter weather advisory. East of Dodge City snowfall may end up being a little less but this will also be the location where some ice accumulations will be possible as well. .LONG TERM...(Monday Afternoon through Saturday) Issued at 309 AM CST Sun Jan 24 2021 Late Monday the snow will taper off from southwest to northeast as the negatively tilted trough crosses Kansas and a surface ridge axis builds into the Central Plains. On Tuesday another upper level system will be lifting northeast out of New Mexico and into the Central Plains which will once again bring a chance for snow back to southwest Kansas. Some measurable snowfall will again be possible with this next system but at this time it appears snowfall totals Tuesday and Tuesday night will be one inch or less for southwest Kansas. Moisture and lift not looking as impressive as the Sunday night and Monday system. Late week...dry conditions and some warmer temperatures will be returning after this second, mid week, system. Westerly downslope flow will be developing late week as an upper level ridge begins to build into the Rockies and how quickly things warm up will be directly dependent on how much snow we get tonight and Monday. Latest guidance may be a little aggressive with this warm up but the trend looks good. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1111 PM CST Sat Jan 23 2021 LIFR ceilings, areas of fog and gusty north winds at 15 to 20 knots will accompany a cold front as it crosses southwest Kansas through 09z Sunday. There may even be some patchy light freezing drizzle for a couple of hours in the Hays area between 06z and 12z Sunday. These gusty northeast winds will decrease to 10 to 15 knots after 12z Sunday as the ceilings begin to slowly improve. Ceilings are expected to improve into the MVFR category between 12z and 15z Sunday with low VFR conditions being possible between 18z and 21z Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 40 25 35 16 / 0 90 60 10 GCK 38 23 34 15 / 0 90 60 10 EHA 40 25 40 21 / 10 60 10 10 LBL 41 23 39 17 / 0 60 20 10 HYS 36 22 32 13 / 0 100 90 30 P28 43 29 40 20 / 10 90 60 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Monday afternoon for KSZ030-031-044>046-064>066-078>081. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
Hazardous weather outlook, Jan 24, 3:48 AM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 348 AM CST Sun Jan 24 2021 KSZ030-031-043>046-061>066-074>081-084>090-251000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 348 AM CST Sun Jan 24 2021 /248 AM MST Sun Jan 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Snow, Sleet and Freezing Rain will be possible across southwest and north central Kansas tonight. Accumulating snow will be likely. Winter Storm Warnings, Winter Weather Advisories and Winter Storm Watches are currently in effect for Tonight. Please refer to the latest winter weather message (TOPWSWDDC) for more details. Day 1 Hazards ------------- * Fog: Elevated risk * Freezing rain: Significant risk * Snow: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Accumulating snow can be expected during the day on Monday. Winter Storm Warnings, Winter Weather Advisories and Winter Storm Watches are currently in effect for Monday. Please refer to the latest winter weather message (TOPWSWDDC) for more details. Another round of snow can be expected late Tuesday through early Wednesday. Days 2-7 Hazards ---------------- * Monday - Snow: Significant risk * Tuesday - Excessive cold: Limited risk - Snow: Elevated risk * Wednesday - Excessive cold: Limited risk * Thursday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:55 AM CST | Winter Storm Warning | DDC | Ellis, Hodgeman, Lane, Ness, Pawnee, Rush and 1 more | 33 hr |
Nearby
Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.